MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, BLUNT, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, BLUNT, 5 FR., 34 CM
Model Number 26159EHW
Medical Device Problem Codes Crack (1135); Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Tiny metal fragments (powder-like) were dislodged from the scissors when it was inserted into the patient's uterus via single-flow operating sheath.One larger fragment attempted to be removed but washed out when trying to transfer to the specimen container.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Visual and microscopical examination revealed that the cutting surfaces show the usual signs of wear considering their age (manufacturing date - august 2018).A closer inspection of the blades does not reveal any defects.The function of the blades was tested and is given.Since the article is already from 2018, defects / product issues on the cutting blades would have been noticed earlier.It cannot be confirmed that the foreign particles are material from the shears.The ifu refers to the service life of the product and regular testing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, BLUNT, 5 FR., 34 CM
Common Device Name
SCISSORS, BLUNT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17491417
Report Number9610617-2023-00206
Device Sequence Number15277265
Product Code GCJ
UDI-Device Identifier04048551094280
UDI-Public4048551094280
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159EHW
Device Catalogue Number26159EHW
Device Lot NumberVR01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2023
Supplement Date Received by Manufacturer08/09/2023
10/20/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date08/22/2023
11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown